MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. AUTOPULSE NXT RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. AUTOPULSE NXT RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number MODEL 200
Medical Device Problem Codes Device Emits Odor (1425); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For g4: pma/510(k): premarket submission number not available/not released the reported complaint that the autopulse nxt platform (sn (b)(6) emitted a burnt electrical odor was verified during functional testing.However, after performing compression testing, the odor was noticeably reduced.The burning smell is primarily due to oil residue burning off from the motor as it heats up.The customer stated that the platform shut off when the crew smelled the odor.This was not confirmed in either the archive data or functional testing.The autopulse nxt platform operated correctly and performed as intended.Reviewing the archive data indicated that the platform was used for a treatment session lasting 19 minutes.During this session, 1502 compressions were delivered to a patient with a stiff chest and hard to compress.The session ended when the internal motor temperature exceeded the thermal limit of 110 °c, triggering fault 1290 (fault_analog_motor_over_temp).This fault stopped the compressions, and the alert yellow triangle indicator lit up.The archive data did not show any instances of the platform shutting off on its own.The autopulse nxt platform passed the preliminary functional testing without faults or errors.During compression testing, a burning odor was observed, confirming the customer's complaint.The platform was subsequently subjected to compression testing using the large resuscitation test fixture (lrtf) with two batteries, which resulted in a reduction of residual motor oil.A significant odor reduction was observed during use of the second battery.Following service, the autopulse nxt platform passed all testing criteria.
 
Event or Problem Description
After 15 minutes of providing compressions during patient use, the autopulse nxt platform (sn (b)(6) emitted an odor consistent with overheating electronic circuit components.The customer stated that the crew was concerned because they thought that the smell was from a battery, and they were in a closed ambulance cab transporting a patient to the emergency room.The customer stated that no alert light illuminated, and the platform shut off when the crew smelled the odor.The patient was in cardiac arrest both before and after the autopulse was applied.After the platform shut off, the crew discontinued using the nxt platform and performed manual cpr.No consequences or impacts on the patient.

Brand Name
AUTOPULSE NXT RESUSCITATION SYSTEM
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key24709167
Report Number3010617000-2026-00185
Device Sequence Number10046927
Product Code DRM
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 200
Device Catalogue Number8700-001070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown